Winter Storm, De Kalb
- When
- February 6, 7:00 AM CST to 7:00 PM CST
- Where
- De Kalb forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.894, -88.770 (the zone’s center; the record gives no point)
Sandwich reported 6.8 inches of snowfall.
A fast moving clipper system moved across northern Illinois on Tuesday February 6th. Air temperatures were very cold and the snow was very dry and fluffy, leading to large snowfall totals for this clipper system.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
A fast moving clipper system moved across northern Illinois on Tuesday February 6th. Air temperatures were very cold and the snow was very dry and fluffy, leading to large snowfall totals for this clipper system. Numerous traffic accidents were reported across northern Illinois.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Feb 6, 5:50 AM CST, 1 hour 10 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
550 AM CST TUE FEB 6 2007
.DISCUSSION...
GOING FORECAST/GRIDS IN GOOD SHAPE AND ONLY MINOR CHANGES NEEDED
THIS MORNING. SNOW CURRENTLY SPREADING ACROSS MN/IA WITH FAST MOVING
CLIPPER SYSTEM. MODELS IN GOOD AGREEMENT AS WELL...WITH GFS LEADING
THE WAY HAVING SHOWN THIS SYSTEM FOR SEVERAL DAYS NOW. SNOW ADVISORY
ALSO WELL PLACED WITH MODELS SHOWING HEAVIEST BAND OF SNOW FALLING
ACROSS THE SOUTHERN PART OF THE CWA AND CENTRAL IL. WITH ATMOSPHERE
SO DRY...SNOW/WATER RATIOS SHOULD BE RATHER LARGE...PERHAPS AS HIGH
AS 20/1. WITH QPF AMOUNTS OF UP TO TWO TENTHS ACROSS THE ADVISORY
AREA...3-5 INCHES ON TRACK THOUGH A FEW ISOLATED HIGHER AMOUNTS ARE
POSSIBLE. LESSER AMOUNTS NORTH OF THE ADVISORY AREA WITH 2-4 ALONG
I-80 CORRIDOR AND 2-3 NORTH TO I-90 OR SO WITH LOWEST AMOUNTS 1-2
INCHES ACROSS FAR NE IL. HAVE BUMPED POPS TO CATEGORICAL FROM
RFD/ORD SOUTH AND LIKELY NORTH OF THERE. SNOW WILL SPREAD EAST
ACROSS THE ENTIRE CWA BY MID/LATE MORNING WITH A 4-6 HR PERIOD OF
SNOW CENTERED NEAR 18Z. SNOW EXITS THE CWA QUICKLY THIS EVENING WITH
LINGERING FLURRIES OR SNOW SHOWERS MAINLY ACROSS NW INDIANA THIS
EVENING.
AS FOR TEMPS...APPEARS TEMPS ARE AT THEIR LOWS NOW AND WILL START A
SLOW CLIMB THRU SUNRISE. GUIDANCE LIFTS HIGHS TO THE LOWER TO MID
TEENS AND THIS LOOKS REASONABLE WITH TEMPS FROM EASTERN NE THRU
SOUTHERN IA ALREADY AT THESE LEVELS. HAVE TRIMMED A FEW DEGREES OFF
LOWS TONIGHT WITH FRESH SNOW AND SOME CLEARING OVERNIGHT AND THESE
MAY NEED TO BE LOWERED FURTHER ESPECIALLY ACROSS NW IL. LIKEWISE...
STAYED AT OR BELOW GUIDANCE THRU THURS. CMS
&&
.AVIATION DISCUSSION REGARDING 12Z TAFS...
AC NOSING SE OVER RTES THIS MRNG AHEAD OF SHORT WAVE DIVING INTO THE
MIDWEST FROM THE UPR PLAINS. THIS FEATURE IS FCST TO DVLP A WEAK LOW
PRES CENTER THAT WILL MOVE RPDLY SE TO SRN IL THIS AFTN. THIS WILL
SWING WINDS ARND TO THE SW TO SE THIS MRNG...THEN NORTH THIS
EVENING. VERY LIGHT GRADIENT SHUD NOT PROPEL WIND SPEEDS ABOVE 10
KTS. NOT MUCH MSTR WITH THIS WAVE BUT COLD TEMPS CAUSING A HIGH
WATER TO ICE RATIO SO THAT A TENTH OF WATER CUD PRODUCE 2 TO 3
INCHES OF SNOW. THIS STARTING LT MRNG WITH HEAVIEST SNOWFALL IN THE
EARLY TO MID AFTN...TAPERING VERY QUICKLY BEFORE NIGHTFALL. CIGS
SHUD DROP TO MVFR SHORTLY AFTER SNOW ONSET THEN TO LOW MVFR TO IFR
CIG AND VSBY ABOUT MID AFTN. WINDS BACKING AROUND TO EAST AS LOW
PRESSURE DIVES SE ACROSS SRN IL AT MIDDAY...THEN TO NORTH AS SNOW
ENDS NEAR EVENING AS LOW PASSES INTO KENTUCKY. CIGS LIKELY TO
SCATTER THIS EVENING.
RLB
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
.IL...SNOW ADVISORY THRU 00Z WED FOR LEE LASALLE GRUNDY LIVINGSTON
FORD KANKAKEE IROQUOIS.
.IN...SNOW ADVISORY THRU 00Z WED FOR NEWTON JASPER BENTON.
.LM...NONE.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 430 AM CST TUE FEB 6 2007 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011- 019-071030- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 430 AM CST TUE FEB 6 2007 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE... TODAY AND TONIGHT SNOW WILL SPREAD ACROSS THE AREA THIS MORNING AND CONTINUE THROUGH LATE AFTERNOON. SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE POSSIBLE SOUTH OF A LINE FROM DIXON TO MORRIS TO DE MOTTE INDIANA. NORTH OF THIS LINE... 2 TO 3 INCHES OF SNOW ACCUMULATION IS POSSIBLE WITH THE LOWEST AMOUNTS ACROSS FAR NORTHEAST ILLINOIS. WITH SEVERAL DAYS OF BITTERLY COLD TEMPERATURES...ICE JAMS ARE FORMING ON AREA RIVERS. TEMPERATURES ARE NOT FORECAST TO GO ABOVE FREEZING UNTIL AT LEAST EARLY NEXT WEEK. THIS COULD LEAD TO ADDITIONAL ICE JAMS AND RIVER FLOODING THROUGH THE WEEKEND. A FLOOD WARNING IS IN EFFECT FOR ICE JAM RELATED FLOODING NEAR MOMENCE ON THE KANKAKEE RIVER. ANOTHER ICE JAM NEAR WILMINGTON IS BEING MONITORED FOR POTENTIAL FLOODING. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF SNOWFALL AMOUNTS WILL BE GREATLY APPRECIATED TODAY. SPOTTERS ARE ALSO ENCOURAGED TO REPORT ANY ICE JAMS OR HIGH RIVER LEVELS. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) LMZ740>745-766-071030- WINTHROP HARBOR IL TO MICHIGAN CITY IN- LAKE MICHIGAN- 430 AM CST TUE FEB 6 2007 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE... TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)
The national radar mosaic for the moment the first event began.
8 winter storm. Local standard time, as filed.
Sandwich reported 6.8 inches of snowfall.
St. Anne measured 8.0 inches of snowfall, Bonfield measured 6.0 inches of snowfall and Bourbonnais measured 5.8 inches of snowfall.
Newark measured 6.1 inches of snowfall and Plano measured 6.5 inches of snowfall.
Coal City 5NW and Morris 1N both measured 7.0 inches of snowfall.
Clifton measured 6.0 inches of snowfall.
Romeoville measured 6.2 inches of snowfall and Joliet measured 5.5 inches of snowfall. The Joliet Police reported 37 traffic accidents and the Illinois State Police reported 36 accidents in Will County. Most of the accidents were fender benders. However, on Interstate 55 near Route 30, a car spun out and was struck by a tanker truck. One person died in the crash.
Pontiac measured 7.0 inches of snowfall.
Paxton measured 5.8 inches of snowfall.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Winter Storm, Will | 2007-02-06 | 58 | Male | Vehicle/Towed Trailer | Indirect |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2007Every state in 2007This day in weather historyWarnings in Illinois, February 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 18293, 18294, 18295, 18297, 18298, 18299, 18572, 18815.